Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 407, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 29, 2011, 1:47 AM CDT for 4 counties in Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2011, 1:47 AM CDT (06:47 UTC)
- Expired
- Jun 29, 2011, 2:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Blaine County, OK, Custer County, OK, Dewey County, OK, Major County, OK
The radar
The Vance AFB radar (KVNX), 80 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1333 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
769
WUUS54 KOUN 290647
SVROUN
OKC011-039-043-093-290730-
/O.NEW.KOUN.SV.W.0407.110629T0647Z-110629T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
147 AM CDT WED JUN 29 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BLAINE COUNTY IN NORTHWEST OKLAHOMA...
SOUTHEASTERN DEWEY COUNTY IN NORTHWEST OKLAHOMA...
MAJOR COUNTY IN NORTHWEST OKLAHOMA...
CUSTER COUNTY IN WESTERN OKLAHOMA...
* UNTIL 230 AM CDT
* AT 147 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF FAIRVIEW
TO 9 MILES WEST OF PUTNAM...MOVING SOUTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE AMES...ARAPAHO...BUTLER...CANTON
LAKE...CANTON...CLEO SPRINGS...CUSTER CITY...EAGLE CITY...
FAIRVIEW...FAY...FOSS RESERVOIR...HITCHCOCK...HOMESTEAD...HUCMAC...
ISABELLA...LONGDALE...OAKWOOD...OKEENE...ORIENTA...ORION...
PUTNAM...RINGWOOD...SOUTHARD...STAFFORD...TALOGA AND THOMAS.
LAT...LON 3636 9810 3577 9847 3547 9924 3585 9929
3641 9856 3641 9853 3643 9852
TIME...MOT...LOC 0647Z 304DEG 23KT 3628 9857 3586 9911
$$
CMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:30 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 29, 12:30 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1230 AM CDT WED JUN 29 2011
.AVIATION...
29/06Z TAFS...A SMALL MCS WILL AFFECT MAINLY KWWR/KGAG AND POSSIBLY
KCSM TO KPNC AREAS GIVEN LATEST HI-RES MODEL OUTPUT. WILL MENTION CB
IN KOKC BUT GIVEN ENVIRONMENT AND FORECAST GUIDANCE WILL LEAVE TEMPO
OUT OF FORECAST ATTM. OUTSIDE OF TSRA FIRST FEW HOURS OF FORECAST...
WILL LEAVE TERMINALS VFR WITH INCREASING SOUTH WIND. ISOLATED TO
SCATTERED CONVECTION POSSIBLE NEAR OUTFLOW DURING AFTERNOON AND
EARLY EVENING HOURS...BUT LOW CONFIDENCE AND LARGE VARIATIONS IN
GUIDANCE WILL NOT MENTION IN TAF JUST YET.
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR OKZ004-005-009-010-014>016-021-022-033>037.
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ083>085-087-088.
&&Hazardous weather outlook, Jun 28, 10:55 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CDT TUE JUN 28 2011
OKZ004>048-050>052-TXZ083>090-291000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1055 PM CDT TUE JUN 28 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA.
LOCATION...
THE SLIGHT RISK COVERS LOCATIONS NORTH OF A LINE EXTENDING FROM
CHEYENNE...TO FAIRVIEW AND MEDFORD.
TIMING...
THE BEST TIME FOR SEVERE STORMS WILL BE THROUGH 3 AM.
IMPACTS...
WIND GUSTS TO 65 MPH.
DISCUSSION...
THUNDERSTORMS MOVING INTO NORTHERN OKLAHOMA FROM SOUTHWEST KANSAS
AND THE PANHANDLES WILL MOVE EASTWARD OVER NORTHERN PORTIONS OF
OKLAHOMA. ALTHOUGH THERE IS A STRONG SURFACE BASED CAPPING INVERSION
IN PLACE...THE STRONGER STORMS MAY STILL PRODUCE ISOLATED STRONG AND
DAMAGING WIND GUSTS. IN ADDITION...CLOUD TO GROUND LIGHTNING STRIKES
IN AREAS OF ONLY LIGHT TO MODERATE RAIN COULD PRODUCE
WILDFIRES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE MAY BE SOME LINGERING NON-SEVERE THUNDERSTORMS OVER CENTRAL
AND EASTERN OKLAHOMA WEDNESDAY MORNING. ISOLATED STORMS WILL ALSO BE
POSSIBLE WEDNESDAY AFTERNOON ACROSS THE RED RIVER VALLEY REGION
WHERE ANY OUTFLOW BOUNDARIES MAY EXIST.
OTHER HAZARDOUS WEATHER...
TEMPERATURES WILL INCREASE...LEADING TO VERY HOT CONDITIONS
REGION-WIDE BY LATE WEEK AND INTO THE HOLIDAY WEEKEND. PLAN AHEAD
AND WORK DURING THE EARLY MORNING OR EVENING HOURS TO AVOID HEAT
RELATED ILLNESSES. IF OUTDOORS THIS HOLIDAY WEEKEND...BE SURE TO USE
SUNSCREEN...DRINK PLENTY OF WATER OR SPORT DRINKS...AND SEEK SHADY
AREAS IF THEY ARE AVAILABLE.
EXCEPTIONAL DROUGHT CONDITIONS ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS WILL CONTINUE TO ELEVATE THE RISK OF WILDFIRES ON HOT
AND WINDY DAYS THROUGH EARLY NEXT WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY MORNING.In the hours before
Special weather statement, Jun 28, 9:15 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 915 PM CDT TUE JUN 28 2011 OKZ040>042-046-047-290300- MURRAY OK-JOHNSTON OK-GARVIN OK-PONTOTOC OK-CARTER OK- 915 PM CDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...GARVIN... JOHNSTON...MURRAY AND PONTOTOC COUNTIES. AT 913 PM CDT...STRONG THUNDERSTORMS WERE SCATTERED ALONG A LINE FROM NEAR WYNNEWOOD...TO NORTH OF TISHOMINGO...AND ON SOUTHEAST INTO NORTHEASTERN TEXAS. THE STORMS WERE MOVING SOUTHEAST AT 10 MPH...BUT WERE DEVELOPING TOWARD THE WEST AS AN OUTFLOW BOUNDARY WORKED ITS WAY WEST ALONG A STATIONARY FRONT. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3438 9653 3415 9710 3474 9756 3484 9687 CMS
Special weather statement, Jun 28, 10:48 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1048 PM CDT TUE JUN 28 2011 OKZ004-290445- HARPER OK- 1048 PM CDT TUE JUN 28 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. AT 1047 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 38 MILES WEST OF ROSSTON...MOVING EAST AT 35 MPH. STRONG WINDS OF 50 TO 60 MPH HAVE OCCURRED WITH THIS STORM. THE STORM IS EXPECTED TO REACH WESTERN HARPER COUNTY AROUND 11:45 PM. MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING IS ISSUED OR STORMS THREATEN YOU. LAT...LON 3692 9981 3666 9986 3668 10001 3694 10001 CMS
Special weather statement, Jun 28, 11:14 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1114 PM CDT TUE JUN 28 2011
OKZ009-290500-
ELLIS OK-
1114 PM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.
AT 1114 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 34 MILES NORTHWEST
OF CATESBY...MOVING EAST AT 30 MPH. STRONG WIND GUSTS WERE ADVANCING
AHEAD OF THIS STORM.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3658 9999 3659 9998 3660 9960 3618 9959
3618 9999 3653 9999
CMSSpecial weather statement, Jun 28, 11:42 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1142 PM CDT TUE JUN 28 2011
OKZ004-005-009-010-014-290545-
ROGER MILLS OK-WOODWARD OK-HARPER OK-WOODS OK-ELLIS OK-
1142 PM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER...ROGER
MILLS...WOODS AND WOODWARD COUNTIES.
AT 1142 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8
MILES NORTH OF BUFFALO TO 14 MILES WEST OF SHATTUCK...MOVING EAST AT
15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3700 9899 3641 9898 3587 10000 3657 10002
3700 9966
CMSLocal storm report, Jun 29, 12:36 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1236 AM CDT WED JUN 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM TSTM WND GST GAGE 36.32N 99.76W
06/29/2011 M63.00 MPH ELLIS OK ASOS
1215 AM TSTM WND GST 5 W WOODWARD 36.43N 99.48W
06/29/2011 M61.00 MPH WOODWARD OK AWOS
&&
11Special weather statement, Jun 29, 12:50 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1250 AM CDT WED JUN 29 2011
OKZ005-006-009>011-014>016-290645-
ROGER MILLS OK-DEWEY OK-WOODWARD OK-WOODS OK-CUSTER OK-ALFALFA OK-
MAJOR OK-ELLIS OK-
1250 AM CDT WED JUN 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...CUSTER...DEWEY...
ELLIS...MAJOR...ROGER MILLS...WOODS AND WOODWARD COUNTIES.
AT 1250 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8
MILES NORTHWEST OF ALVA TO 20 MILES NORTH OF CHEYENNE...MOVING
SOUTHEAST AT 30 MPH. STRONG WINDS WILL BE POSSIBLE ACROSS MUCH OF
NORTHWEST AND WEST CENTRAL OKLAHOMA ASSOCIATED WITH THESE STORMS.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3674 9841 3563 9936 3594 9985 3700 9895
3700 9881
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 56 min |
| Jun 28, 7:35 PM CDT | Special Weather Statement | OUN | Bryan | 40 min |
| Jun 28, 7:44 PM CDT | Special Weather Statement | OUN | Coal | 46 min |
| Jun 28, 7:47 PM CDT | Severe Thunderstorm Warning | OUN | Coal | 43 min |
| Jun 28, 8:01 PM CDT | Special Weather Statement | OUN | Atoka | 44 min |
| Jun 28, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 39 min |
| Jun 28, 8:28 PM CDT | Special Weather Statement | OUN | Johnston | 47 min |
| Jun 28, 8:48 PM CDT | Special Weather Statement | OUN | Bryan | 42 min |
| Jun 28, 9:15 PM CDT | Special Weather Statement | OUN | Garvin, Murray | 45 min |
| Jun 28, 9:48 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 30 min |
| Jun 28, 10:48 PM CDT | Special Weather Statement | OUN | Harper | 57 min |
| Jun 28, 11:07 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 38 min |
| Jun 28, 11:14 PM CDT | Special Weather Statement | OUN | Ellis | 46 min |
| Jun 28, 11:16 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 44 min |
| Jun 28, 11:42 PM CDT | Special Weather Statement | OUN | Ellis, Harper, Woodward | 63 min |
| Jun 29, 12:20 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 40 min |
| Jun 29, 12:50 AM CDT | Special Weather Statement | OUN | Woods, Woodward | 55 min |
| Jun 29, 1:39 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 51 min |
| Jun 29, 2:06 AM CDT | Special Weather Statement | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Garfield and 5 more | 39 min |
| Jun 29, 2:47 AM CDT | Special Weather Statement | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Kingfisher and 3 more | 43 min |
| Jun 29, 3:38 AM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 12 more | 24 hr |
| Jun 29, 4:01 AM CDT | Special Weather Statement | OUN | Blaine, Canadian, Custer, Dewey, Kingfisher | 44 min |
| Jun 29, 4:44 AM CDT | Special Weather Statement | OUN | Oklahoma | 31 min |
| Jun 29, 5:08 AM CDT | Special Weather Statement | OUN | Garfield, Grant, Kingfisher | 37 min |
| Jun 29, 5:22 AM CDT | Special Weather Statement | OUN | Canadian, Oklahoma | 38 min |
| Jun 29, 6:04 AM CDT | Special Weather Statement | OUN | Grady | 41 min |
| Jun 29, 8:11 AM CDT | Special Weather Statement | OUN | Cleveland | 19 min |
| Jun 29, 6:27 PM CDT | Special Weather Statement | OUN | Pontotoc | 18 min |
| Jun 29, 6:51 PM CDT | Special Weather Statement | OUN | Pontotoc | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.